SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ENHANCED ESTRADIOL (EE2); RADIOIMMUNOASSAY, ESTRADIOL
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im enhanced estradiol (ee2) result which was discordant relative to alternate-method testing.No issues were noted with assay calibration or quality control (qc) results.The atellica im enhanced estradiol instructions for use states the following, under limitations: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens is investigating.
Event or Problem Description
The customer reports observation of an elevated atellica im enhanced estradiol (ee2) result which was discordant relative to alternate-method testing.Ee2 reagent lot 097 was in use at the time.An initial ee2 test was performed on a 62-year-old menopausal female patient in november, and an elevated result was obtained.The physician questioned the high result.[this discordant observation is reported separately.] a new sample was drawn and measured about three weeks later, and another elevated atellica im ee2 result was obtained.[this second discordant observation is addressed in this report.] this sample was sent to an external lab for testing by an alternate method, and a much lower result was produced; this lower result was accepted as correct.The second sample was later re-tested using the same atellica im analyzer to investigate.A similar elevated result was obtained, indicating that the initial elevated observation was reproducible.When this sample was tested using a second alternate method, a low result ¿ concordant with that from the first alternate method ¿ was produced.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
Additional Manufacturer Narrative
Mdr 1219913-2023-00332 was initially submitted on 2023-12-18.A customer from outside the united states reported observation of an elevated atellica im enhanced estradiol (ee2) result which was discordant relative to alternate-method testing.The customer had obtained reproducibly elevated ee2 results for the affected patient.These results were determined to be falsely elevated relative to clinical expectation and testing by two different alternate methods.A new sample was drawn later and tested using a heterophilic blocking tube (hbt) to investigate influence of possible interferents.After hbt pretreatment, the atellica im ee2 result was reduced by 63.4%, indicating the presence of heterophilic antibodies in this patient¿s sample.The atellica im ee2 instructions for use (ifu) states the following, under limitations: ¿patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.Additional information may be required for diagnosis.¿ based on the available information, the cause of this patient¿s discordant atellica im ee2 results is a sample-specific interferent.No product problem was identified.The customer is operational, and no further action is required.Note: in section h6, the codes for type of investigation, investigation findings and investigation conclusion have been updated.